[ Follow Ups ] [ Post Followup ] [ The Urology Forum ]
Posted by HFHS M.D.-KR on January 14, 1998 at 10:50:32:
In Reply to: Prostate infection and Cipro posted by David on January 08, 1998 at 13:54:18:
I am a Type II Diabetic who has acquired a prostate infection. My doctor started me on 500mg Cipro (2 times a day) last Friday, when I experienced a fever with additional symptoms (perineal pain, burning sensation while urinating--all slowly developing over a few weeks). The symptoms have certainly subsided after almost a week of the anitbiotic, but I still "feel" the infection (some burning sensations in the penis and some perineal pain, though greatly diminished).
Generally speaking, when can I expect the infection to be completely gone? And is it true that a prostate infection is often slow to respond to antibiotics? And lastly, if the infection does not clear up or symptoms remain in a mild state, what could be causing the antibiotic to fail?
My doctor has me on on Cipro for two weeks, but I'm concerned that this duration may not be long enough to completely kill the infection.
Any thoughts on this condition would be appreciated.
Thanks in advance for your help....
David, your symptoms sound very much like a condition called chronic bacterial prostatitis. Prostatitis is a term used to describe prostate infection. It can be acute or chronic. In addition, it may be bacterial or nonbacterial. Most patients may have symptoms that linger for weeks although the severity usually improves early on in treatment. Therefore, you should not be discouraged that your symptoms are present after one week of treatment. Your problem is a common one and patience is required with regard to relief of your symptoms. Prostatitis routinely requires longer treatment course than bladder infections or kidney infections.
The recommended course of treatment for chronic bacterial prostatitis is 4 weeks of Cipro 500 mg twice per day. Prostate infections take longer to cure due to the way in which antibiotics are absorbed into the prostate. Good success with the drug you are taking (Cipro) has been documented. If your symptoms do not improve, several possibilities exist including infected prostate stones or non bacterial prostatitis due to an anatomic problem called bladder neck dysfunction. In bladder neck dysfunction, urine refluxes into the prostate causing persistent symptoms. Both of these conditions can be successfully treated. Prostate stones can be treated with surgery to remove them. Bladder neck dysfunction can be treated with medication or surgery.
This information is provided for general medical education purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition.
I too have a prostate issue. After a week of levaquin the pain is better but I still have the urge to urinate frequently. the tip of my penis and prostate also tingle a bit. It always feels like I am leaking uring but I'm not. How long will this last? I have 3 weeks of levaquin but I am concerned and tired of this issue, even though it has only been 8 days of symptoms. I think this all started from using a prostate massager during sex. After one orgasm I saw prostate fluid on the toy from my rectum. I DON'T recommend prostate massages they are not helathy. I just hope I didn't permanently cause damage.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.